Pennsylvania, 2012Lightning Strike in Pennsylvania, March 28, 2012
March 28, 2012 · NWS PHI · 1 event in 1 county or zone
A line of showers and isolated thunderstorms that moved through Lehigh County caused lightning damage to the Whitehall Township municipal buildings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and isolated thunderstorms that moved through Lehigh County caused lightning damage to the Whitehall Township municipal buildings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 28, 9:01 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 28, 9:01 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 AM EDT WED MAR 28 2012
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO SLIP OFF TO THE SOUTH AND EAST
TODAY AS A WARM FRONT CROSSES THE AREA THIS MORNING...FOLLOWED BY
A COLD FRONT THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE
REGION THURSDAY INTO FRIDAY, BEFORE MOVING OFFSHORE AS LOW
PRESSURE APPROACHES FROM THE WEST. THE LOW WILL CROSS OVER OR NEAR
OUR AREA FRIDAY NIGHT INTO SATURDAY...FOLLOWED BY HIGH PRESSURE
FOR THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK. A
COLD FRONT IS FORECAST TO MOVE EAST FROM THE ROCKIES AND APPROACH
OUR AREA BY TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS AND THUNDERSTORMS HAVE MOVED INTO N-NE PA THIS
MORNING. AHEAD OF LINE... CLOUDS HAVE DISSAPATED OVER REGION AND
TEMPERATURES HAVE BEGUN TO RISE. SW FLOW WILL CONTINUE TO BRING IN
WARM MOIST AIR THIS MORNING AND INTO THE AFTERNOON. OKX AND LWX
12Z RAOBS HAVE SHOWN INCREASE IN MOISTURE ALOFT WITH BACKING OF
WINDS IN THE MID LEVELS SINCE 00Z LAST NIGHT. AS PRE- FRONTAL LINE
OF SHOWERS ENTERS NORTHERN PORTIONS OF CWA GUSTY WINDS AND RAIN
WILL BE POSSIBLE. HI-RES MODEL CONSENSUS SHOWS LINE TO CONTINUE
THROUGH THE REGION THIS AFTERNOON. DESTABILIZATION DUE TO SFC
HEATING WILL AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SPC
CURRENTLY HAS AREA JUST NORTH OF SLIGHT RISK.
PREVIOUS FORECAST...
THE FIRST ORDER OF BUSINESS IS THE FREEZE
WARNING. TEMPERATURES HAVE BEEN SLOWLY RISING SINCE LATE LAST
EVENING...AS HIGH AND MID LEVEL CLOUDINESS INCREASES. IN
ADDITION...A LIGHT SOUTHWEST FLOW HAS DEVELOPED...EVEN IN
PROTECTED LOCATIONS. SINCE TEMPERATURES ARE NOW ABOVE THE FREEZING
MARK ACROSS THE FREEZING WARNING AREA...THE FREEZE WARNING HAS
BEEN CANCELED.
WARM AIR ADVECTION IS WELL UNDERWAY EARLY THIS MORNING. A LOW LEVEL
JET OVER EASTERN OHIO AND WESTERN PENNSYLVANIA LATE LAST EVENING
WILL CROSS THE AREA THIS MORNING. THE AIRMASS IN PLACE IS VERY DRY
(THOUGH DEW POINTS HAVE BEEN STEADILY RISING) EARLY THIS MORNING...
AND THE WARM AIR ADVECTION HAS GONE INTO MOISTENING THE COLUMN. THUS
FAR...THE MAIN REFLECTION OF THE WARMING HAS BEEN MID LEVEL
CLOUDINESS.
TO THIS POINT...SHOWERS WITH THE WARM AIR ADVECTION HAVE BEEN
FAIRLY SPARSE. THE NOSE OF THE LOW LEVEL JET COULD HELP FOCUS
SHOWERS LATER THIS MORNING...MAINLY ACROSS NORTHERN AREAS. THE MODEL
CONSENSUS SHOWS THIS CENTERED ON 1500 UTC TO 1800 UTC...BUT THE LACK
OF ACTIVITY NOW TO THE WEST MAKES COVERAGE OF THE SHOWERS IN THE
INITIAL WARM AIR ADVECTION SHOT PROBLEMATIC. FOR NOW...BECAUSE THE
AIRMASS IS DRY...THUNDER WAS LEFT OUT OF THE FORECAST FOR THIS
MORNING.
MID LEVEL CLOUDINESS SUGGESTS THAT HIGHS SHOULD BE CLOSER TO THE
COOLER NAM MOS NUMBERS TODAY. 850 MB TEMPERATURES SUGGEST FULL SUN
HIGHS IN THE MID TO UPPER 70S...BUT CLOUDINESS SHOULD DROP THESE
NUMBERS A BIT...ESPECIALLY ACROSS THE NORTH.
AFTER THE PASSAGE OF THE LOW LEVEL JET...DEW POINTS RISE...BUT THE
RECOVERY OF THE AIRMASS AHEAD OF A SURFACE COLD FRONT BECOMES THE
PROBLEM. RIGHT NOW...MOISTURE APPEARS TO BE THE LIMITING FACTOR FOR
SHOWERS AND POSSIBLE THUNDER LATE THIS AFTERNOON AND THIS EVENING.
THE BEST INSTABILITY SHOULD BE AHEAD OF THE FRONT (NEAR THE LEE SIDE
TROUGH)...AND THE AXIS MOVES FROM THE LEHIGH VALLEY LATE THIS
AFTERNOON TO THE SOUTHERN ZONES THIS EVENING.
MODIFIED MODEL SOUNDINGS IN THESE AREAS AREA FAIRLY SKIMPY WITH
INSTABILITY (AS MIGHT BE EXPECTED WITH DEW POINTS GENERALLY BELOW 50
DEGREES). HOWEVER...THE OVERALL ENVIRONMENT...SHOULD CONVECTION
INITIATE...WOULD BE FOR ISOLATED THUNDER WITH THE POTENTIAL FOR
GUSTY WINDS AND PERHAPS SMALL HAIL. SHEAR SHOULD BE GOOD...AND MID
LEVEL LAPSE RATES PEAK LATE THIS AFTERNOON. SINCE THE COVERAGE IS AT
ISSUE HERE...NO ENHANCED WEATHER WILL BE INCLUDED IN THE GRIDDED OR
TEXT FORECASTS FOR TODAY OR THIS EVENING.
PERHAPS THE MOST NEBULOUS PART OF THE FORECAST TODAY IS THE WIND.
THE LOW LEVEL JET PASSING THIS MORNING PROBABLY WILL NOT HAVE ENOUGH
INSTABILITY TO WORK WITH TO MIX DOWN ANY SIGNIFICANT MOMENTUM. THIS
WILL NOT BE THE CASE THIS AFTERNOON AND EVENING...WHEN A 40 KNOT
WESTERLY JET APPROACHES. FOR THE MOST PART...MODEL SOUNDINGS SHOW 30
TO 35 KNOTS AVAILABLE AT THE TOP OF THE INVERSION WITH THE PASSAGE
OF THE LOW LEVEL JET. HOWEVER...THERE COULD BE A SMALL WINDOW OF
OPPORTUNITY (2000 TO 0000 UTC) DURING WHICH NEAR WIND ADVISORY GUSTS
ARE POSSIBLE.
THERE IS NOT ENOUGH CONFIDENCE THIS MORNING TO ISSUE A WIND ADVISORY
FOR THIS WINDOW. HOWEVER...IT SHOULD BECOME MORE CLEAR CONCERNING
THE POTENTIAL DURING THE AFTERNOON...AS STRONG WIND SHOULD DEVELOP
TO THE WEST AND MOVE EAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE BEST POTENTIAL FOR SHOWERS AND ISOLATES THUNDER SHOULD BE FOCUS
ON THE FRONTAL PASSAGE (GENERALLY 0000 UTC TO 0400 UTC FROM WEST TO
EAST) THIS EVENING. THE BEST CHANCE WAS PLACED ACROSS THE SOUTHEAST
ZONES...AND BY ABOUT 0300 UTC THE SCATTERED SHOWERS SHOULD BE
WINDING DOWN AS THE INSTABILITY IS LOST.
BEHIND THE COLD FRONT...THE DEPTH OF THE MIXED LAYER INCREASES...AND
THE GRADIENT INCREASES AS WELL. MODEL SOUNDINGS SHOW 35 KNOTS OF
WIND AT THE TOP OF THE INVERSION...AND 45 KNOTS WINDS AT 850 MB.
WHILE THE COLD AIR ADVECTION SHOULD AID IN THE TRANSFER OF
MOMENTUM...FOR NOW WIND GUSTS SHOULD REMAIN BELOW 35 MPH OUTSIDE OF
THE TERRAIN.
THE 0000 UTC NAM SHOWS A SHORT WAVE CROSSING THE REGION CENTERED
AROUND 0900 UTC THURSDAY. OTHER MODELS ARE NOT AS BULLISH IN THE
PASSAGE...AND FOR NOW THE LATTER HALF OF THE NIGHT WAS KEPT DRY
OUTSIDE OF THE HIGHER TERRAIN. IN THE HIGH TERRAIN...THE UPSLOPING
COOLER AIR COULD RESULT IN SCATTERED SHOWERS...ESPECIALLY ACROSS THE
SOUTHERN POCONOS.
FOR THE MOST PART...IN THE WELL MIXED AIRMASS BEHIND THE
FRONT...LOWS SHOULD BE CLOSE TO THE MOS BLEND.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE EARLY IN THIS
PERIOD. WITH COLD AIR ADVECTION AND A STRONG NORTHWEST FLOW,
THERE COULD BE A FEW LINGERING LIGHT SHOWERS OR SPRINKLES IN OUR
NORTHERN AREAS EARLY THURSDAY. OTHERWISE WE CAN LOOK FOR A BREEZY
DAY WITH PLENTY OF CLOUDS EARLY, BUT WITH CLEARING DURING THE
AFTERNOON AND EVENING HOURS. HIGH WILL RANGE FROM THE MID AND
UPPER 40S NORTH TO THE LOWER 60S SOUTH. THE HIGH WILL DRIFT
ACROSS OUR REGION THURSDAY NIGHT AND THEN HEAD OFF TO THE SOUTH
AND EAST ON FRIDAY. WITH MOSTLY CLEAR SKIES AND DIMINISHING WINDS,
LOWS THURSDAY NIGHT WILL DROP INTO THE MID 20S TO MID 30S. THIS
COULD POSSIBLY WARRANT FROST/FREEZE HEADLINES PENDING ON HOW
QUICKLY WINDS DECOUPLE AND APPROACHING CIRRUS REMAIN AT BAY.
AS THE HIGH MOVES AWAY FROM OUR AREA, LOW PRESSURE WILL PUSH IN
FROM THE WEST FRIDAY. CLOUDINESS WILL INCREASE AND WINDS WILL
BECOME SOUTHWEST. HIGHS WILL RANGE FROM THE MID 40S TO THE UPPER
50S. COMPUTER MODELS ARE NOT YET IN AGREEMENT ON THE SPEED AND
TRACK OF THE LOW PRESSURE SYSTEM. THE LATEST RUNS MOVE IT FASTER
AND SLIGHTLY FARTHER NORTH THAN EARLIER RUNS. IF THESE RUNS PROVE
TO BE CORRECT, MOST OF THE RAIN WITH THE LOW WILL OCCUR FRIDAY
NIGHT. FOR NOW WE WILL TREND IN THAT DIRECTION, BUT WILL NOT
BE QUITE AS FAST. WILL GO WITH CHC/SLGT CHC POPS FRIDAY NIGHT
AND SATURDAY BUT WILL TAKE OUT ALL MENTION OF PRECIPITATION
SATURDAY NIGHT. HIGH PRESSURE WILL THEN MOVE BACK INTO OUR REGION,
BRINGING A RETURN TO FAIR WEATHER SATURDAY NIGHT INTO THE EARLY
PART OF NEXT WEEK BEFORE ANOTHER FRONTAL SYSTEM MOVES IN, PROBABLY
MONDAY NIGHT OR TUESDAY.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS CONTINUE ACROSS THE REGION EARLY THIS MORNING WITH
SOME HIGH CLOUDINESS SPILLING IN FROM THE WEST. THE SOUTHWEST
GRADIENT MAY INCREASE A BIT BEFORE SUNRISE...AND DESPITE COOLING IN
PROTECTED AREAS...EVEN ISOLATED FOG LOOKS UNLIKELY GIVEN HOW DRY THE
AIR IN PLACE IS NOW.
A WEAK WARM FRONT...PUSHED ALONG BY A 40 KNOT LEVEL JET THIS
MORNING...WILL CROSS THE REGION WITH LITTLE MORE THAN MID LEVEL
CLOUDINESS. THERE IS THE POTENTIAL FOR TRANSIENT LOW LEVEL WIND
SHEAR WITH THE LOW LEVEL JET THIS MORNING...BUT NOT ENOUGH TO
INCLUDE IN THE FORECAST FOR NOW. A BATCH OF SHOWERS WILL CROSS
NORTHERN AREAS LATE THIS MORNING AND EARLY THIS AFTERNOON...BUT
CONDITIONS ARE EXPECTED TO REMAIN VFR.
AFTER THE WARM FRONT PASSES...SOUTHWEST WINDS COULD GUST TO 26 KNOTS
THIS AFTERNOON INTO THIS EVENING. WHILE THERE WILL BE SOME
INSTABILITY IN PLACE THIS AFTERNOON AND EVENING...CONVECTIVE
POTENTIAL IS LOW...AND WILL NOT BE INCLUDED IN THE 0600 UTC TERMINAL
FORECASTS.
A COLD FRONT CROSSES THE REGION FROM WEST TO EAST BETWEEN 0000 UTC
AND 0400 UTC THURSDAY. SHOWERS ALONG THE FRONT SHOULD BE SCATTERED
AT BEST...AND VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE NIGHT.
WEST TO NORTHWEST WINDS COULD GUST OVER 20 KNOTS AFTER 0600 UTC
THURSDAY...AND MODEL SOUNDINGS SHOW THE POTENTIAL FOR MVFR CEILINGS
TOWARD 1200 THURSDAY. THIS POTENTIAL WILL BE ADDRESS IN THE 1200 UTC
TERMINAL FORECASTS.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED THURSDAY INTO FRIDAY AS HIGH PRESSURE
CROSSES THE REGION. VFR CIGS ARE LIKELY TO DEVELOP ON THURSDAY,
ESPECIALLY IN NORTHERN AND WESTERN SECTIONS, AS COLD AIR ADVECTION
AND BLUSTERY NW WINDS OCCUR. SKIES WILL BECOME MOSTLY CLEAR THURSDAY
NIGHT INTO FRIDAY BEFORE MID AND HIGH CLOUDS MOVE IN LATER FRIDAY
AHEAD OF LOW PRESSURE PUSHING IN FROM THE WEST. THE LOW PRESSURE
WILL CROSS OVER OR NEAR OUR AREA FRIDAY NIGHT OR SATURDAY, POSSIBLY
ACCOMPANIED BY LOWER CIGS/VSBYS. AS THE LOW DEPARTS OUR REGION,
WE WILL RETURN TO GOOD VFR FLYING CONDITIONS SATURDAY NIGHT INTO
MONDAY.
&&
.MARINE...
WIND GUSTS IN THE SOUTHWEST FLOW AROUND THE HIGH TO THE SOUTH AREA
NEAR SMALL CRAFT LEVELS ON THE HIGHER PLATFORMS OF DELAWARE BAY.
CLOSER TO THE SURFACE...WINDS HAVE BEEN GUSTING TO NEAR 20 KNOTS...
AND SEAS ON THE OCEAN ARE STARTING TO RESPONSE TO THE INCREASED
FETCH.
A LOW LEVEL JET WILL CROSS THE WATERS BEFORE 1500 UTC THIS MORNING.
THE BULK OF THE MOMENTUM ASSOCIATED WITH THE 40 KNOT LOW LEVEL JET
WILL STAY ABOVE THE SURFACE...DUE TO THE LOW LEVEL INVERSION THAT
FORMED DURING THE OVERNIGHT. MODEL SOUNDINGS SUGGEST THAT WIND GUSTS
COULD APPROACH 30 KNOTS ACROSS THE SOUTHERN OCEAN WATERS AND LOWER
DELAWARE BAY DURING THIS TIME...AND THIS WILL REFLECTED IN THE
FORECAST. AT THIS POINT...WIND GUSTS ARE EXPECTED TO REMAIN BELOW
GALE FORCE WITH THE PASSING LOW LEVEL JET.
THERE COULD BE A LULL DURING THE EARLY TO MID AFTERNOON WITH RESPECT
TO GUSTS OVER THE OUTER OCEAN WATERS...AS THE GRADIENT BACKS OFF
JUST A BIT. HOWEVER...WIND GUSTS NEARSHORE ON THE OCEAN AND OVER THE
DELAWARE BAY PROBABLY REMAIN IN THE SMALL CRAFT RANGE. JUST AHEAD OF
A COLD FRONT THIS EVENING...WIND GUSTS COULD AGAIN REACH 30
KNOTS...MAINLY FROM THE SOUTHWEST.
ON THE OCEAN...THE SOUTHWEST FETCH SHOULD RESULT IN MOST PLACES
HAVING SEAS JUMP ABOVE 5 FEET. ONCE THIS OCCURS...IT COULD TAKE WELL
INTO THE EVENING BEFORE THE SWELL SORTS ITSELF OUT...SO SMALL CRAFT
SEAS ARE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT.
THE COLD FRONT IS EXPECTED TO CROSS THE WATERS BETWEEN 0000 UTC
(UPPER DELAWARE BAY) THROUGH ABOUT 0400 UTC (OUTER OCEAN WATERS).
THERE COULD BE ANOTHER LULL IN THE WINDS THIS EVENING. BEHIND THE
COLD FRONT...THE DEPTH OF THE MIXED LAYER INCREASES IN THE COLD AIR
ADVECTION. THIS SHOULD ALLOW ACCESS TO 30 TO 35 KNOTS OF WIND AFTER
0800 UTC THURSDAY. THIS SHOULD ONCE AGAIN RESULT IN WIND GUSTS NEAR
30 KNOTS...PARTICULARLY OVER THE SOUTHERN OCEAN WATERS AND LOWER
DELAWARE BAY. THERE COULD BE A SMALL WINDOW OF OPPORTUNITY FOR GALE
FORCE GUSTS IN THESE AREAS...BUT THE CONFIDENCE IN THIS OCCURRING IS
NOT HIGH ENOUGH FOR A GALE WATCH OR WARNING.
OUTLOOK...
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO CONTINUE THROUGH
THURSDAY AS HIGH PRESSURE DROPPING DOWN ACROSS THE GREAT LAKES
PRODUCES GUSTY NW WINDS. THE HIGH WILL CROSS THE MID ATLANTIC
REGION THURSDAY NIGHT INTO FRIDAY BEFORE DRIFTING OFF TO THE
SOUTH AND EAST. LOW PRESSURE WILL THEN TRACK OVER OR NEAR OUR
WATERS FRIDAY NIGHT INTO SATURDAY AND HEAD OUT TO SEA SATURDAY
NIGHT. WINDS/SEAS COULD APPROACH ADVISORY CONDITIONS ONCE AGAIN
SATURDAY, DEPENDING ON THE EXACT TRACK OF THE LOW. HIGH PRESSURE
WILL FOLLOW THE LOW SATURDAY NIGHT AND SUNDAY. THIS SHOULD BRING
SUB-ADVISORY CONDITIONS TO OUR WATERS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ430-431-
450>455.
&&
NEAR TERM...HASHazardous weather outlook, Mar 28, 2:35 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT WED MAR 28 2012
NJZ001-007-008-PAZ054-055-290745-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
335 AM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WE SHOULD COME CLOSE TO RED FLAG WARNING CONDITIONS ON THURSDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ009-010-012-013-015>022-027-PAZ060>062-067>069-290745-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-
335 AM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WE SHOULD COME CLOSE TO RED FLAG WARNING CONDITIONS ON THURSDAY
AFTERNOON.
MORNING LOW TEMPERATURES ON FRIDAY ARE EXPECTED TO BE
MAINLY IN THE 30S...ESPECIALLY IN THE MORE SUBURBAN AND RURAL
AREAS. SOME FROST AND POCKETS OF BELOW FREEZING TEMPERATURES ARE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ070-071-290745-
DELAWARE-PHILADELPHIA-
335 AM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WE SHOULD COME CLOSE TO RED FLAG WARNING CONDITIONS ON THURSDAY
AFTERNOON.
MORNING LOW TEMPERATURES ON FRIDAY ARE EXPECTED TO BE
MAINLY IN THE 30S. SOME FROST IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-290745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 AM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE FOR GALE FORCE WIND GUSTS ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ014-023>026-290745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
335 AM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WE SHOULD COME CLOSE TO RED FLAG WARNING CONDITIONS ON THURSDAY
AFTERNOON.
MORNING LOW TEMPERATURES ON FRIDAY INLAND ARE EXPECTED TO BE
MAINLY IN THE 30S. FROST AND SOME POCKETS OF BELOW FREEZING
TEMPERATURES ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RPW
Lightning, Lehigh
- When
- March 28, 11:55 AM EST
- Where
- Lehigh County, 0.97 mi SSW of Coplay
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.656, -75.505
Lightning struck the Whitehall Township municipal building on the afternoon of the 28th. The thunderstorm produced several strikes that hit township buildings on MacArthur Road and a propane tank at the public works building which caused an underground tank fire. The municipal building was struck, but suffered no apparent damage. The building was evacuated as a precaution. Another lightning strike caused a loss of power to a fuel pump on the township building's property. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Idaho, March 28 to 31, 2012$1.8 million · 17 events
- Tornadoes and Flood in Kansas, March 28 to 29, 2012$1.0 million · EF0 · 9 events
- Tornado and Flash Flooding in Kansas, March 28, 2012EF0 · 63 events
- Hail in West Virginia, March 28, 2012$55,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Kentucky, March 28, 2012$55,000 · 1.25 in hail · 8 events
- Rip Currents in Florida, March 28, 20125 injured · 3 events
- Hail in Nebraska, March 28, 2012$60,000 · 1 in hail · 2 events
- Hail in Pennsylvania, March 28, 20121 in hail · 34 events
- Damaging Wind in West Virginia, March 28, 2012$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Virginia, March 28, 2012$18,000 · 1 in hail · 7 events
- Flash Flood in Texas, March 28, 2012$20,000 · 1 event
- Flash Flood and Damaging Winds in Texas, March 28 to 29, 2012$15,000 · 53 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370003.